News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Combination of 6 medications. Is this safe?


 ShirleyK - Thu Aug 28, 2008 6:37 am

I know this person who is on 6 psych meds. They are Seroquel 300mg BID, Xanax 0.50mg Dly, Abilify 15mg Dly, Tapazole 5mg Dly, Rivotril 2mg Dly, and Valium 10mg TID. This seems in excess to me and unsafe. Many times she is just not with us and gets quite scary. Is this a safe combination and what if any labs should be done using these drugs?
Any help would be appreciated.
ShirleyK
 Dr. E. Seigle - Fri Sep 05, 2008 5:26 pm

ShirleyK,

This list of medications contains two classes of medication with more than one medication, and two medications that I am not familiar with; perhaps you are not from the US? If your friend seems confused or over-sedated, you might want to talk to her and let her know, so that she can bring this up with her doctor. One can't say automatically that the medication list is inappropriate simply by looking at the list; however, if there are side effects on your friend's alertness and sharpness, then there may be a concern. Good luck!

-E. Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here